Tornado, Galveston
- When
- May 22, 6:45 AM CST to 6:47 AM CST
- Where
- Galveston County, Santa Fe
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Property damage
- $7,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.367, -95.083
Tornado damaged a home porch.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 22, 2:20 AM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 320 AM CDT MON MAY 22 2006 .DISCUSSION... LOW LEVEL MOISTURE HAS INCREASED ACROSS SE TX IN THE LAST 24 HOURS. PWS ARE NOW IN THE 1.0-1.1 INCH RANGE ACROSS THE AREA WITH SFC DEWPOINTS IN THE UPPER 60S TO LOWER 70S. THE UPPER LOW REMAINS NEARLY STATIONARY ABOUT 300 MI ESE OF BROWNSVILLE. UPPER LOW IS EXPECTED TO MOVE VERY LITTLE FOR THE NEXT 2-3 DAYS BEFORE FINALLY FILLING/WEAKENING LATER IN THE WEEK. THIS WILL KEEP SE TX ON DRIER/SUBSIDENT SIDE OF SYSTEM. WILL KEEP ISOLATED -SHRA IN THE FORECAST TODAY GIVEN PRESENCE OF SEABREEZE AND SLIGHTLY HIGHER MOISTURE VALUES. WILL KEEP FORECAST DRY FOR TUESDAY THROUGH THURSDAY AS UPPER RIDGING FROM MEXICO BUILDS EASTWARD ACROSS SE TX WITH SLIGHTLY STRONGER CAPPING OVER THE AREA. HOWEVER...WILL MAINTAIN SOME ISOLATED -SHRA LATE NIGHTS/EARLY MORNINGS OVER THE WATERS. MODELS INDICATE THE UPPER RIDGING BEGINNING TO BREAK DOWN ON THURSDAY AS A STRONG SHORTWAVE CROSSES THE NORTHERN PLAINS. PATTERN CHANGES OVER MEMORIAL DAY WEEKEND...WITH A DEEP TROUGH DEVELOPING OVER THE WESTERN STATES AND 500 MB RIDGE BUILDING OVER THE OHIO VALLEY...AND SOUTHWESTERLY FLOW ALOFT DEVELOPING OVER TEXAS. THIS PATTERN CHANGE FAVORS AT LEAST SOME INCREASE IN POPS FOR SE TX...THOUGH THE LATEST GFS RUN HAS BACKED OFF ON THIS SOMEWHAT. HOWEVER...THE 00Z ECMWF RUN LOOKS MORE FAVORABLE FOR PRECIP...SHOWING 850-700 MB RH VALUES INCREASING TO >75% OVER THE WEEKEND. 35 && .MARINE... WWIII HAS BEEN FLIP FLOPPING WITH SEA HEIGHTS IN RESPONSE TO GFS RECENT TENDENCY TO SPIN UP SPURIOUS LOWS FROM ONE RUN TO THE NEXT. HAVE NOTICED GFS DOING THIS THE PAST FEW WEEKS IN THE GULF. ITS LATEST DEPICTION IS THAT OF A CLOSED SFC LOW DEVELOPING NEAR BUOY 42055 THIS AFTN AND TAKING IT TO NEAR 42002 TUE AFTN. LAST NIGHTS 6Z RUN SHOWED ONE IN THE SAME AREA THIS SUNDAY...WHICH ITS NOT DOING NOW. THOUGH ITS NOT OUT OF THE QUESTION WE COULD SEE SOME SORT OF SHORT LIVED INVERTED SFC TROF/LOW DEVELOP IN ASSOCIATION WITH CONVECTION ASSOCIATED WITH THE UPPER LOW...NOT BUYING THE 10+ FT SEAS OUT THERE TONIGHT. GENERALLY FOLLOWED THE COAMPS WIND/SEAS SOLN FOR THE SHORT TERM AND CLIMO FOR THE REST OF THE PERIOD. 47 && .AVIATION... MVFR/IFR CIGS CURRENTLY DEVELOPING ACROSS THE NRN HALF OF SE TX. MAY SEE IT EXPAND INTO THE HOU/LBX NEIGHBORHOOD BY SUNRISE. THIS SHOULD GRADUALLY LIFT INTO THE VFR RANGE TOWARD MID MORNING. EXPECT A SIMILAR SET UP AGAIN TONIGHT. OTHERWISE...MAY SEE SOME ISOLATED TSRA AROUND THE HOUSTON TERMINALS EARLY/MID AFTN IN ASSOCIATION WITH THE SEABREEZE AND MAYBE A FEW STRAGGLERS ALL THE WAY TO CLL TOWARD LATE AFTN/EVNG. HOWEVER...WILL NOT MENTION IN THE UPCOMING 12Z TAFS AS CHANCES AND CONFIDENCE OF ANY PARTICULAR CELLS LOCATION ARE LOW. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 91 70 92 70 92 / 10 05 05 05 05 HOUSTON (IAH) 89 71 91 71 91 / 10 05 05 05 05 GALVESTON (GLS) 84 75 86 75 86 / 10 05 05 05 05 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 702 AM CDT MON MAY 22 2006 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-231215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 702 AM CDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
Tornado damaged a home porch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509752.